MAUDE Adverse Event Report: NUVASIVE, INC. XLIF; EXTERNAL SPINAL FIXATION SYSTEM

NUVASIVE, INC. XLIF; EXTERNAL SPINAL FIXATION SYSTEM
Model Number 6914424
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the planned surgery was spinal cage insertion via l-lif (crestline) between l2/l3/l4 vertebrae and posterior decompression of th10/th12, severe arterial bleeding occurred because the cobb slipped forward during dissection of the intervertebral disc between l2/l3.The surgeon attempted to stop the bleeding by applying pressure using gauze and a hemostatic agent, but this was difficult to achieve, so a blood transfusion was administered.The hemostasis was unsuccessful, and the patient was transferred to another hospital.At the new hospital, the cardiovascular surgeon performed emergency surgery on the same day and successfully stopped the bleeding by inserting a stent.
 
Additional Manufacturer Narrative
The device has not yet been received for evaluation.The root cause cannot be determined at this time.A supplemental report will be submitted upon receipt of additional information.

Brand Name
XLIF
Common Device Name
EXTERNAL SPINAL FIXATION SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23989287
Report Number2031966-2026-00004
Device Sequence Number18772548
Product Code LXH
UDI-Device Identifier00887517392190
UDI-Public887517392190
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6914424
Device Lot NumberFD7366803
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date07/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale
Patient Weight75 KG